Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 3, 2008, 3:29 AM CDT for 4 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 3, 2008, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 3:29 AM CDT (08:29 UTC)
- In effect from
- Apr 3, 2008, 1:00 PM CDT
- Expired
- Apr 3, 2008, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 030829 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 329 AM CDT THU APR 3 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... .A DRYLINE WILL PASS THROUGH THE REGION UNDER THE RED FLAG WARNING THIS AFTERNOON...RESULTING IN GUSTY WEST WINDS...VERY WARM TEMPERATURES AND HUMIDITIES LESS THAN 20 PERCENT. OKZ021-033-034-036-TXZ083>085-087-088-040100- /O.UPG.KOUN.FW.A.0017.080403T1800Z-080404T0100Z/ /O.NEW.KOUN.FW.W.0022.080403T1800Z-080404T0100Z/ BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 329 AM CDT THU APR 3 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JAMES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 3, 1:00 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 3, 1:00 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
100 AM CDT THU APR 3 2008
CEILINGS AND VISIBILITIES WILL LOWER TO NEAR AIRPORT MINIMUMS
OVERNIGHT AS UPSLOPE PREVAILS AT KLAW/KHBR THROUGH 12Z AND ADVECTION
FOG AND ISENTROPICALLY FORMED DRIZZLE OCCUR AT KOKC/KPNC AND
POSSIBLY KGAG/KWWR. THE ADVECTION FOG MAY PREVAIL THROUGH 15-18Z AT
KLAW/KHBR/KOKC/KPNC BY WHICH TIME CEILINGS AND VISIBILITIES SHOULD
IMPROVE TO EITHER MVF OR VFR WITH INCREASING CHANCES OF CONVECTION
ESPECIALLY AT KSPS AND KOKC IN THE 19-01Z TIMEFRAME.
JAMES
------------------------
936 PM CDT WED APR 2 2008
.UPDATE...
UPDATED THE FORECAST GRIDS TO REFLECT THE DECREASE OF THUNDERSTORM
ACTIVITY ACROSS THE REGION THIS EVENING AS ONLY SCATTERED SHOWERS
WERE STILL OCCURRING OVER NORTH CENTRAL OKLAHOMA. A REDEVELOPMENT
OF STORMS IS STILL POSSIBLE LATE TONIGHT OVER AN AREA MAINLY ALONG
AND EAST OF THE INTERSTATE 35 CORRIDOR. WARMING TEMPERATURES AT
MID LEVELS OCCURRING IN ADVANCE OF THE UPSTREAM WAVE WERE EVIDENT
IN THE EVENING SOUNDINGS OVER WEST TEXAS. WE LOOK FOR THESE WARMER
TEMPERATURES TO SPREAD INTO THE WESTERN HALF OF THE AREA OVERNIGHT
AND THEREBY REDUCE THE CHANCES FOR DEEP CONVECTION. MEANWHILE... WE
ARE SEEING SOME FOG DEVELOP OVER PARTS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS THIS EVENING. WE WILL MENTION FOG OVER THE
CENTRAL AND WEST FOR THE NIGHT... WITH THE CHANCES FOR THE
HEAVIEST FOG BEING IN THE WEST WHERE BETTER LOW LEVEL MOISTURE
ADVECTION WILL ENCOUNTER THE COOLEST SURFACE TEMPERATURES.
&&
.PREV DISCUSSION... /ISSUED 233 PM CDT WED APR 2 2008/
DISCUSSION...
AREA OF SHOWERS AND THUNDERSTORMS WILL CONT TO DEVELOP AND MOVE
NE THE REST OF THIS AFTN INTO TONIGHT. THE WARM MOIST AIR
WILL CONT TO SPREAD NORTHWARD TONIGHT/THU. MEANWHILE... UPR STORM
SYSTEM WILL APPROACH AND MOVE ACROSS THE SOUTHERN/CENTRAL PLAINS
TONIGHT THROUGH THURSDAY. A SFC LOW IS ALSO EXPECTED TO MOVE
ACROSS PARTS OF THE PANHANDLES AND WESTERN OK THU WITH ASSOCIATED
COLD FRONT EXTENDING NE/ENE FROM THE SFC LOW ACROSS PARTS OF
OKLAHOMA AND A DRYLINE EXTENDING SOUTHWARD FROM THE LOW. STILL
SOME QUESTION AS TO THE EXACT LOCATION OF THESE BOUNDARIES THU.
HOWEVER... SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FA
THU/THU NIGHT WITH SEVERE STORMS LIKELY PRODUCING LARGE HAIL...
DAMAGING WINDS... AND POSSIBLY TORNADOES. AS COLD FRONT MOVES
SOUTHEAST NUMEROUS SHOWERS/THUNDERSTORMS EXPECTED TO DEVELOP ALONG
THE FRONT THU AFTN/NIGHT WHICH COULD PRODUCE HEAVY RAINFALL IN
SOME LOCATIONS. SEVERAL INCHES OF RAIN WILL BE POSSIBLE IN
SOUTHEAST PARTS OF FA SO WILL ISSUE A FLASH FLOOD WATCH FOR LATE
THU INTO THU NIGHT. MEANWHILE... THE DRYLINE MAY ALSO MOVE EAST
ACROSS PARTS OF SOUTHWEST OK/WEST NORTH TEXAS WITH WARM/WINDY/DRY
CONDITIONS EXPECTED TO THE WEST OF THE DRYLINE WHICH MAY LEAD TO
INCREASING WILDFIRE POTENTIAL. WITH THE UNCERTAINTIES IN BOUNDARY
POSITIONS WILL CONT WITH THE FIRE WX WATCH FOR THU AFTN.
MAINLY STAYED WITH GUIDANCE EXCEPT FOR THU NIGHT WHERE INCREASED
POPS IN SE PARTS OF FA. ALSO WENT WITH GFS QPF FOR TONIGHT THRU
THU NIGHT AND ADDED SEVERE/HEAVY RAIN WORDING TO WX GRIDS FOR THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 49 69 46 63 / 40 60 50 10
HOBART OK 48 70 44 65 / 30 40 40 10
WICHITA FALLS TX 51 78 47 69 / 30 50 50 10
GAGE OK 49 67 37 65 / 20 20 20 0
PONCA CITY OK 49 64 42 64 / 60 50 40 10
DURANT OK 51 76 53 66 / 40 60 80 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
FOR OKZ032-041>043-046>048-050>052.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OKZ021-033-034-036.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ083>085-087-088.
&&
32/23Hazardous weather outlook, Apr 2, 9:00 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED APR 2 2008
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT WED APR 2 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE EASTERN HALF OF
OKLAHOMA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED... A FEW
OF THE STRONGER STORMS COULD APPROACH SEVERE LEVELS.
DISCUSSION...
THE LOW LEVEL JET WILL TRANSPORT INCREASING AMOUNTS OF MOISTURE AND
INSTABILITY INTO THE REGION TONIGHT... RESULTING IN A POSSIBILITY OF
SCATTERED THUNDERSTORMS LATE TONIGHT. ALTHOUGH INSTABILITY WILL NOT
BE PARTICULARLY HIGH... A FEW STORMS MAY BE CAPABLE OF PRODUCING
MARGINALLY-SEVERE HAIL. ELSEWHERE... WARMING TEMPERATURES ALOFT OVER
THE WESTERN PARTS OF OKLAHOMA AND NORTH TEXAS WILL LIKELY SUPPRESS
THUNDERSTORM DEVELOPMENT IN THOSE AREAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS THURSDAY AND THURSDAY
NIGHT SOUTH AND EAST OF A LINE FROM MUNDAY AND QUANAH TEXAS...TO
MANGUM...OKLAHOMA CITY AND CHANDLER IN OKLAHOMA. A SLIGHT RISK
EXISTS ACROSS THE REMAINDER OF THE AREA.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING IN ASSOCIATION WITH
THE LOW LEVEL JET... MAINLY ACROSS THE EASTERN HALF OF OKLAHOMA.
THIS ACTIVITY IS EXPECTED TO SHIFT EAST OF THE AREA DURING THE
MORNING HOURS.
BY THURSDAY AFTERNOON... A WARM FRONT WILL BE LIFTING QUICKLY NORTH
ACROSS OKLAHOMA WITH WARM AND VERY UNSTABLE AIR OVERSPREADING THE
AREA. MEANWHILE A COLD FRONT WILL BE MOVING SOUTH THROUGH NORTHWEST
OKLAHOMA WITH A DRYLINE DEVELOPING NEAR THE WESTERN BORDER OF
OKLAHOMA. A SERIES OF UPPER LEVEL DISTURBANCES ARE FORECAST TO MOVE
ACROSS THE RISK AREAS DURING THE AFTERNOON AND EVENING RESULTING IN
WIDESPREAD THUNDERSTORM DEVELOPMENT ALONG THESE BOUNDARIES. VERTICAL
SHEAR AND INSTABILITY PROFILES WILL BE CONDUCIVE FOR SUPERCELLS...
ESPECIALLY ACROSS THE MODERATE RISK AREA...WHERE VERY LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND TORNADOES WILL BE POSSIBLE.
EXTREMELY HEAVY RAIN MAY ALSO OCCUR THURSDAY NIGHT...MAINLY EAST OF
INTERSTATE 35 AND SOUTH OF INTERSTATE 44...WHERE SEVERAL INCHES OF
RAIN ARE POSSIBLE.
OTHER HAZARDOUS WEATHER...
FAVORABLE WILDFIRE CONDITIONS MAY DEVELOP BEHIND THE DRYLINE
THURSDAY AFTERNOON ACROSS SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF
WESTERN NORTH TEXAS. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE
AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30/23The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:26 AM CDT | Dense Fog Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 27 more | 9 hr |
| Apr 3, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Apr 3, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 51 min |
| Apr 3, 3:18 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 27 min |
| Apr 3, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 25 min |
| Apr 3, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 51 min |
| Apr 3, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 38 min |
| Apr 3, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall | 50 min |
| Apr 3, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 25 min |
| Apr 3, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Johnston, Marshall | 46 min |
| Apr 3, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 31 min |
| Apr 3, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal | 45 min |
| Apr 3, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 42 min |
| Apr 3, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 47 min |
| Apr 3, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 43 min |
| Apr 3, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 50 min |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.